Alert archive / Virginia / Flash Flood Warnings in 2017

Flash Flood Warning 9, NWS Baltimore/Washington

June 16, 20174 counties in Virginia

NWS Baltimore/Washington issued this flash flood warning at Jun 16, 2017, 4:08 PM EDT for 4 counties in Virginia. It was in force for 3 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 16, 2017, 4:08 PM EDT (20:08 UTC)
Expired
Jun 16, 2017, 7:15 PM EDT
In force
3 hr
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon
Flood severity
None

Counties Albemarle County, VA, Greene County, VA, Madison County, VA, Rockingham County, VA

The radar

The Sterling radar (KLWX), 117 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 16, 6:12 PM EDTFLOOD1 Wnw Elkton, VABETHEL CHURCH ROAD CLOSED NEAR RIVER ROAD DUE TO FLOODING.
Jun 16, 6:12 PM EDTFLASH FLOOD1 Wnw Elkton, VABETHEL CHURCH ROAD CLOSED NEAR RIVER ROAD DUE TO FLOODING.
Jun 16, 7:25 PM EDTFLOOD1 Wnw Elkton, VABETHEL CHURCH ROAD STILL CLOSED NEAR RIVER ROAD DUE TO RESIDUAL HIGH WATER.
Jun 16, 7:25 PM EDTFLOOD2 Wsw Elkton, VA11000 BLOCK OF MODEL ROAD CLOSED DUE TO RESIDUAL HIGH WATER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 124 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 8.1 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2017-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2017-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
586 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

633 
WGUS51 KLWX 162008
FFWLWX
VAC003-079-113-165-162315-
/O.NEW.KLWX.FF.W.0009.170616T2008Z-170616T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Baltimore MD/Washington DC
408 PM EDT FRI JUN 16 2017

The National Weather Service in Sterling Virginia has issued a

* Flash Flood Warning for...
  Southwestern Madison County in northwestern Virginia...
  Southeastern Rockingham County in western Virginia...
  North central Albemarle County in central Virginia...
  Greene County in central Virginia...

* Until 715 PM EDT

* At 407 PM EDT, Doppler radar indicated thunderstorms producing
  heavy rain across the area. Up to two inches of rain have already 
  fallen in the last hour. Flash flooding is expected to begin 
  shortly.

* Some locations that may experience flooding include...
  Stanardsville, Free Union, Hollymead, Elkton, Ruckersville,
  Mcmullen, Quinque, Boonesville, Lydia, Haneytown, Earlysville,
  Mission Home, Swift Run, Amicus, Fletcher, Advance Mills, Saint
  George, Wolftown, Shady Grove and Hood.

This includes flood prone locations 
Route 776 near Route 667...
Route 29 near The North Fork of The Rivanna River...
Mutton Hollow Road near Spotswood Trail...
Advance Mills Road and and Route 617...
Westview Road and Deep Step Drive...
Route 621 along South River near Madison Road...
3300 Block of Spotswood Trail...
Garth Road near Swift Run...
Dyke Road near Blue Run near Spotswood Trail...
South River Road near The South River...
Dundee Road at The South River...
Middle River Road near The Conway River...
Octonia Road at South River Road...
Celt Road near Amicus Road...
and Town of Elkton near Elk Run.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 3819 7865 3831 7868 3844 7865 3843 7851
      3842 7849 3843 7849 3841 7832 3811 7843

$$

MJM
3 follow-up statements
739 
WGUS71 KLWX 162130
FFSLWX

Flash Flood Statement
National Weather Service Baltimore MD/Washington DC
530 PM EDT FRI JUN 16 2017

VAC003-079-113-165-162315-
/O.CON.KLWX.FF.W.0009.000000T0000Z-170616T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Madison VA-Rockingham VA-Albemarle VA-Greene VA-
530 PM EDT FRI JUN 16 2017

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM EDT FOR
SOUTHWESTERN MADISON...SOUTHEASTERN ROCKINGHAM...NORTH CENTRAL
ALBEMARLE AND GREENE COUNTIES...

At 527 PM EDT, Doppler radar indicated that 2 to 3 inches of rain 
had fallen across the area with steady rain continuing. Flash 
flooding, if not already occurring, is expected to begin shortly.

Some locations that will experience flooding include...
Stanardsville, Free Union, Hollymead, Elkton, Ruckersville, Mcmullen,
Quinque, Boonesville, Lydia, Haneytown, Earlysville, Mission Home,
Swift Run, Amicus, Fletcher, Advance Mills, Saint George, Wolftown,
Shady Grove and Hood.

This includes flood prone locations 
Route 776 near Route 667...
Route 29 near The North Fork of The Rivanna River...
Mutton Hollow Road near Spotswood Trail...
Advance Mills Road and and Route 617...
Westview Road and Deep Step Drive...
Route 621 along South River near Madison Road...
3300 Block of Spotswood Trail...
Garth Road near Swift Run...
Dyke Road near Blue Run near Spotswood Trail...
South River Road near The South River...
Dundee Road at The South River...
Middle River Road near The Conway River...
Octonia Road at South River Road...
Celt Road near Amicus Road...
and Town of Elkton near Elk Run.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 3819 7865 3831 7868 3844 7865 3843 7851
      3842 7849 3843 7849 3841 7832 3811 7843

$$

MJM
076 
WGUS71 KLWX 162227
FFSLWX

Flash Flood Statement
National Weather Service Baltimore MD/Washington DC
627 PM EDT FRI JUN 16 2017

VAC003-079-113-162236-
/O.CAN.KLWX.FF.W.0009.000000T0000Z-170616T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Madison VA-Albemarle VA-Greene VA-
627 PM EDT FRI JUN 16 2017

...THE FLASH FLOOD WARNING FOR SOUTHWESTERN MADISON...NORTH CENTRAL
ALBEMARLE AND GREENE COUNTIES IS CANCELLED...

LAT...LON 3833 7868 3844 7865 3843 7855 3843 7854
      3842 7849 3837 7853 3836 7854 3834 7855
      3832 7859 3830 7861 3829 7864

$$

VAC165-162315-
/O.CON.KLWX.FF.W.0009.000000T0000Z-170616T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Rockingham VA-
627 PM EDT FRI JUN 16 2017

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM EDT FOR
SOUTHEASTERN ROCKINGHAM COUNTY...

At 626 PM EDT, flooding continued to be reported across portions of 
southeast Rockingham County, including at Bethel Church Road near 
River Road in Elkton.

Some locations that will experience flooding include...
Elkton and Swift Run. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 3833 7868 3844 7865 3843 7855 3843 7854
      3842 7849 3837 7853 3836 7854 3834 7855
      3832 7859 3830 7861 3829 7864

$$

MJM
736 
WGUS71 KLWX 162306
FFSLWX

Flash Flood Statement
National Weather Service Baltimore MD/Washington DC
706 PM EDT FRI JUN 16 2017

VAC165-162315-
/O.EXP.KLWX.FF.W.0009.000000T0000Z-170616T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Rockingham VA-
706 PM EDT FRI JUN 16 2017

...THE FLASH FLOOD WARNING FOR SOUTHEASTERN ROCKINGHAM COUNTY WILL
EXPIRE AT 715 PM EDT...

The threat of rapid-life threatening flooding has ended, but the
flood threat continues. A flood warning has been issued to replace
the flash flood warning.

LAT...LON 3833 7868 3844 7865 3843 7855 3843 7854
      3842 7849 3837 7853 3836 7854 3834 7855
      3832 7859 3830 7861 3829 7864

$$

MJM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 3:00 PM EDT, 1 hour 8 minutes earlier.

Area forecast discussion, Jun 16, 3:00 PM EDT, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
300 PM EDT Fri Jun 16 2017

.SYNOPSIS...
A nearly stationary front will meander across the region through
tonight before lifting back northeast of the area as a warm
front over the weekend. A cold front is forecast to cross the
area Monday into early Tuesday.

&&

.NEAR TERM /THROUGH TONIGHT/...
A nearly stationary remains draped across eastern West Virginia
then along the Blue Ridge Mountains. Clouds have dissipated for
some sunshine and this has led to an unstable atmosphere. The
highest instability remains along and to the south/west of the
boundary. Popup showers and thunderstorms have developed near
and west of the Blue Ridge Mountains. Additional showers and
thunderstorms are expected across this area and this activity
will propagate to the Washington and Baltimore Metropolitan
areas as well as southern Maryland late this afternoon into this
evening.

A Flash Flood Watch has been issued for the central Shenandoah
Valley into portions of central Virginia. Slow storm motion and
intense rainfall rates are the main reasons why. Heavy rainfall
is expected in any thunderstorms that develop across the entire
area. However...the Flash Flood Watch was not expanded in area
mainly for drier antecedent conditions across the rest of the
CWA. Localized rainfall amounts around 3 to 4 inches cannot be
ruled out in heavier thunderstorms so localized flash flooding
cannot be ruled out even for areas that are not under a watch

Shear profiles remain minimal so this does reduce the threat for
severe thunderstorms. However...taller updrafts could produce a
wet microburst so isolated severe storms cannot be ruled out.

Convection should dissipate overnight with the loss of daytime
heating...but with weak shortwave energy overhead and the
stationary boundary still in place...an isolated showers cannot
be ruled out. Areas of low clouds and fog are expected late
tonight due to high amounts of low-level moisture getting
trapped underneath the nocturnal inversion.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
The boundary will dissipate and lift to our north Saturday while
a cold front moves into the central CONUS. A southerly flow will
usher in warm and humid condtions across the area. The
instability will lead to more showers and thunderstorms.
Thunderstorms will be capable of producing locally heavy rain
and gusty winds. The best chance for thunderstorms will be
during the afternoon and evening hours. Convection will
gradually dissipate Saturday night and areas of low clouds/fog
are expected overnight into early Sunday.

The south to southwest flow will strengthen Sunday ahead of the
cold front that will be moving into the Ohio Valley. Hot and
humid conditions are expected. This will lead to the chance of
thunderstorms Sunday afternoon into Sunday night. Shear
profiles will be a bit stronger...especially across the western
portions of the CWA so severe thunderstorms are possible.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
Upper trough axis moves through the Great Lakes as
instability increases with a cold front approaching from the
west on Monday. Low level southerly flow ahead of the front
will advect moisture to our region... PW near or above 2 inches.
We will be at the right entrance region of an ~85kt jet
enhancing strong upper level divergence. Heavy rain is a concern
(cannot rule out any flash flooding) and strong convection
expected.

Cold front moves through late Monday night into early Tuesday
and lingers nearby into Tuesday night. Some precipitation
possible Tuesday with cold front nearby. Then a slight chance of
showers and thunderstorms late on Wednesday with upper level
trough moving through... dry conditions on Thursday... and then
a quick moving front on Friday.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
Cigs will gradually improve late this afternoon...but showers
and thunderstorms are likely. The best chance for thunderstorms
will be between 21z and 03z late this afternoon and evening.
IFR/SubIFR conditions are possible from heavy rainfall along
with locally gusty winds in thunderstorms. Convection should
dissipate in coverage overnight. Areas of low clouds and fog are
expected late tonight into Saturday morning. MVFR conditions are
expected and IFR conditions are possible.

A south to southwest flow will continue to usher in plenty of
moisture Saturday through Sunday. Showers and thunderstorms are
possible...especially during the afternoon and evening hours
each day. Areas of low clouds and fog are likely during the
overnight and morning hours each day.

Showers and thunderstorms possible Monday into
Tuesday due to a cold front. Sub-vfr conditions possible at
times during this period. Conditions improve/vfr Tuesday into
Wednesday.

&&

.MARINE...
Winds should remain below SCA criteria through Saturday. Showers
and thunderstorms are likely late this afternoon and evening.
Thunderstorms may contain locally gusty winds.

The gradient will strengthen Saturday night and a Small Craft
Advisory is in effect for middle portions of the Bay and the
lower Tidal Potomac River. A Small Craft Advisory may be needed
for portions of the waters Sunday and Sunday night as well.

Showers and thunderstorms are possible Saturday and
Sunday...especially during the afternoon and evening hours each
day.

Showers and thunderstorms possible Monday into Tuesday
due to a cold front. Wind gusts will be at or above the small
craft advisory threshold Monday into early Tuesday. Winds
improve Tuesday into Wednesday.

&&

.TIDES/COASTAL FLOODING...
Water level departures running around a foot above normal this
afternoon

Believe departures should be gradually increasing though the
weekend, although guidance not exactly supporting that
assertion. That places the latest forecast at the upper end of
the guidance spread. Minor tidal flooding is expected in St
Marys county for the high tide cycles this evening through
Saturday. Elsewhere...water levels should remain below minor
flooding thresholds through the high tide cycle this evening.
However...minor tidal flooding is possible during the high tide
cycle Saturday.

Advisory for St Marys County remains in through Saturday
morning.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...None.
MD...Coastal Flood Advisory until noon EDT Saturday for MDZ017.
VA...Flash Flood Watch until 8 PM EDT this evening for VAZ025>027-
     029-030-036>040-501-504-507-508.
WV...Flash Flood Watch until 8 PM EDT this evening for WVZ506.
MARINE...Small Craft Advisory from midnight Saturday night to 6 AM EDT
     Sunday for ANZ532>534-537-540-541-543.

&&

SYNOPSIS...BJL
NEAR TERM...BJL
SHORT TERM...BJL
LONG TERM...IMR
AVIATION...BJL/IMR
MARINE...BJL/IMR
TIDES/COASTAL FLOODING...BJL
Hazardous weather outlook, Jun 16, 1:37 PM EDT, 2 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Baltimore MD/Washington DC
137 PM EDT Fri Jun 16 2017

ANZ530>543-DCZ001-MDZ011-013-014-016>018-508-VAZ052>057-171000-
Chesapeake Bay north of Pooles Island MD-
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Patapsco River including Baltimore Harbor-
Chester River to Queenstown MD-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
Patuxent River to Broomes Island MD-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-District of Columbia-Southern Baltimore-Prince Georges-
Anne Arundel-Charles-St. Marys-Calvert-Southeast Harford-
Prince William/Manassas/Manassas Park-Fairfax-
Arlington/Falls Church/Alexandria-Stafford-Spotsylvania-
King George-
137 PM EDT Fri Jun 16 2017

This Hazardous Weather Outlook is for the Maryland portion of the
Chesapeake Bay, Tidal Potomac River, and adjacent counties in
central Maryland and northern Virginia as well as the District of
Columbia.

.DAY ONE...This Afternoon and Tonight

Scattered thunderstorms capable of producing strong winds are
possible over the waters this afternoon and evening.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Showers and thunderstorms on Monday will be capable of producing
intense rainfall in a short period of time that could result in
flash flooding in addition to isolated damaging wind gusts.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ003>006-501>507-VAZ025>031-036>040-050-051-501>508-WVZ050>053-
055-501>506-171000-
Washington-Frederick MD-Carroll-Northern Baltimore-
Extreme Western Allegany-Central and Eastern Allegany-
Northwest Montgomery-Central and Southeast Montgomery-
Northwest Howard-Central and Southeast Howard-Northwest Harford-
Augusta-Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-
Nelson-Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper-
Northern Fauquier-Southern Fauquier-Western Highland-
Eastern Highland-Western Loudoun-Eastern Loudoun-
Northern Virginia Blue Ridge-Central Virginia Blue Ridge-
Hampshire-Morgan-Berkeley-Jefferson-Hardy-Western Grant-
Eastern Grant-Western Mineral-Eastern Mineral-Western Pendleton-
Eastern Pendleton-
137 PM EDT Fri Jun 16 2017

This Hazardous Weather Outlook is for eastern West Virginia,
northern and central Virginia, and central and western Maryland
with the exception of Garrett County.

.DAY ONE...This Afternoon and Tonight

A Flash Flood Watch is in effect for the central Shenandoah Valley
and portions of central Virginia through 8 pm this evening.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Showers and thunderstorms on Monday will be capable of producing
intense rainfall in a short period of time that could result in
flash flooding in addition to isolated damaging wind gusts.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Jun 16, 3:23 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
323 PM EDT FRI JUN 16 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0252 PM     FLASH FLOOD      2 NNE HARRISONBURG      38.46N  78.87W
06/16/2017                   CITY OF HARRISONBU VA   FIRE DEPT/RESCUE

            NORTH LIBERTY STREET FLOODED NEAR A SMALL STREAM OUT OF
            ITS BANKS NORTH OF HARRISONBURG. JEFFERSON STREET NEAR
            MADISON STREET ALSO CLOSED DUE TO HIGH WATER.

&&

CORRECTED REMARKS...SOURCE

EVENT NUMBER LWX1702102

DH
Local storm report, Jun 16, 3:39 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
339 PM EDT FRI JUN 16 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0323 PM     FLASH FLOOD      MASSANUTTEN             38.41N  78.74W
06/16/2017                   ROCKINGHAM         VA   PUBLIC

            APPROXIMATELY A FOOT OF FLOWING WATER OVER THE ROAD
            NEAR MASSANUTTEN.

&&

EVENT NUMBER LWX1702104

JE
Local storm report, Jun 16, 3:52 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
352 PM EDT FRI JUN 16 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0324 PM     FLASH FLOOD      2 NW STAUNTON           38.17N  79.09W
06/16/2017                   CITY OF STAUNTON   VA   BROADCAST MEDIA

            ESTIMATED SIX TO EIGHT INCHES OF WATER FLOWING DOWN
            ENGLEWOOD DRIVE IN THE 1700 BLOCK.

&&

EVENT NUMBER LWX1702105

DH
Local storm report, Jun 16, 3:55 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
355 PM EDT FRI JUN 16 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0302 PM     FLASH FLOOD      MASSANUTTEN             38.41N  78.74W
06/16/2017                   ROCKINGHAM         VA   PUBLIC

            MASSANUTTEN DRIVE FLOODED AND CLOSED NEAR STONY RUN IN
            THE 3000 BLOCK.

&&

EVENT NUMBER LWX1702106

JE
Local storm report, Jun 16, 4:01 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
401 PM EDT FRI JUN 16 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     FLOOD            3 SE STAUNTON           38.13N  79.03W
06/16/2017                   AUGUSTA            VA   911 CALL CENTER

            12 TO 14 INCHES OF WATER ON ROWE ROAD.

&&

EVENT NUMBER LWX1702107

DH
Local storm report, Jun 16, 4:04 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
404 PM EDT FRI JUN 16 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0403 PM     FLASH FLOOD      1 SSW STAUNTON          38.15N  79.07W
06/16/2017                   CITY OF STAUNTON   VA   911 CALL CENTER

            MULTIPLE ROAD CLOSURES DUE TO HIGH WATER NEAR RICHMOND
            AVENUE AND GREENVILLE AVENUE.

&&

EVENT NUMBER LWX1702108

DH

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 8:44 PM EDTFlash Flood WarningLWXNelson3 hr
Jun 16, 1:30 PM EDTFlash Flood WatchLWXAlbemarle, Amherst, Augusta, Fauquier, Greene, Highland and 12 more7 hr
Jun 16, 1:47 PM EDTFlash Flood WarningLWXPage, Warren3 hr
Jun 16, 1:52 PM EDTFlash Flood WarningLWXRockingham, City of Harrisonburg3 hr
Jun 16, 3:16 PM EDTFlash Flood WarningLWXAlbemarle, Augusta, Rockingham, City of Staunton, City of Waynesboro3 hr
Jun 16, 3:18 PM EDTSmall Craft AdvisoryLWX4 days
Jun 16, 4:34 PM EDTAreal Flood WarningLWXRockingham, City of Harrisonburg6 hr
Jun 16, 6:08 PM EDTAreal Flood WarningLWXAlbemarle, Augusta, Rockingham, City of Staunton, City of Waynesboro6 hr
Jun 16, 7:05 PM EDTAreal Flood WarningLWXRockingham3 hr

Nearby

Flash Flood Warnings in Virginia, 2017Every flash flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.